Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 11, NWS Brownsville, TX

March 8, 20134 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 8, 2013, 2:08 PM CST for 4 counties in Texas. It took effect at Mar 9, 2013, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2013, 2:08 PM CST (20:08 UTC)
In effect from
Mar 9, 2013, 10:00 AM CST
Expired
Mar 9, 2013, 6:00 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2013-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2013-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WWUS74 KBRO 082008
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
208 PM CST FRI MAR 8 2013

...WINDY ACROSS THE MID AND LOWER RIO GRANDE VALLEY SATURDAY..

.LARGE STORM SYSTEM ALONG THE PACIFIC COAST LINE MOVES EAST
TOWARDS TEXAS TONIGHT AND SATURDAY. SURFACE LOW PRESSURE
STRENGTHENS OVER THE SIERRA MADRE IN NORTHEAST MEXICO AND
INTERACTS INTENSELY WITH HIGH PRESSURE STRETCHING ACROSS THE GULF
OF MEXICO. SOUTH WINDS TO STEADILY INCREASE THROUGHOUT THE MIDDLE
AND LOWER RIO GRANDE VALLEY SATURDAY.

TXZ253>257-090500-
/O.NEW.KBRO.WI.Y.0011.130309T1600Z-130310T0000Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
208 PM CST FRI MAR 8 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY. 

* WINDS...SOUTHEAST TO SOUTH WINDS INCREASING 25 TO 35 MPH WITH
  SOME GUSTS TO 40 MPH. 

* TIMING...10AM TO 6 PM SATURDAY. MOST FREQUENT GUSTS BETWEEN 1 PM
  AND 5 PM. 

* IMPACT...LIGHT AND MODERATE WEIGHT ITEMS SUCH AS PATIO FURNITURE
  EMPTY TRASH CANS AND PORTABLE BASKETBALL POSTS WILL HAVE A
  TENDENCY TO BLOW OVER. HIGH PROFILE OR LIGHT WEIGHT VEHICLES
  WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES
  AND IN CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

GB/EB
6 follow-up statements
585 
WWUS74 KBRO 090237
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
837 PM CST FRI MAR 8 2013

...WINDY ACROSS THE MID AND LOWER RIO GRANDE VALLEY SATURDAY...

.LARGE STORM SYSTEM ALONG THE PACIFIC COAST LINE MOVES EAST
TOWARDS TEXAS TONIGHT AND SATURDAY. SURFACE LOW PRESSURE
STRENGTHENS OVER THE SIERRA MADRE IN NORTHEAST MEXICO AND
INTERACTS INTENSELY WITH HIGH PRESSURE STRETCHING ACROSS THE GULF
OF MEXICO. SOUTH WINDS TO STEADILY INCREASE THROUGHOUT THE MIDDLE
AND LOWER RIO GRANDE VALLEY SATURDAY.

TXZ253>257-091100-
/O.CON.KBRO.WI.Y.0011.130309T1600Z-130310T0000Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
837 PM CST FRI MAR 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
SATURDAY...

* WINDS...SOUTHEAST TO SOUTH WINDS INCREASING 25 TO 35 MPH WITH 
  SOME GUSTS TO 40 MPH. 

* TIMING...10AM TO 6 PM SATURDAY. MOST FREQUENT GUSTS BETWEEN 1 
  PM AND 5 PM. 

* IMPACT...LIGHT AND MODERATE WEIGHT ITEMS SUCH AS PATIO 
  FURNITURE EMPTY TRASH CANS AND PORTABLE BASKETBALL POSTS WILL 
  HAVE A TENDENCY TO BLOW OVER. HIGH PROFILE OR LIGHT WEIGHT 
  VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR 
  OVERPASSES AND IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

&&

$$
439 
WWUS74 KBRO 091048
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
448 AM CST SAT MAR 9 2013

...WINDY ACROSS THE LOWER RIO GRANDE VALLEY TODAY...

.A LARGE STORM SYSTEM MOVING ACROSS THE CENTRAL PORTION OF THE
COUNTRY WILL GENERATE STRONG AND GUSTY SOUTHERLY WINDS ACROSS THE
LOWER RIO GRANDE VALLEY TODAY. THESE STRONG WINDS WILL PERSIST
INTO THE AFTERNOON HOURS AND WILL THEN DECREASE AFTER SUNSET THIS
EVENING. 

TXZ253>257-091900-
/O.CON.KBRO.WI.Y.0011.130309T1600Z-130310T0000Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
448 AM CST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

* WINDS...SOUTHEAST TO SOUTH WINDS INCREASING TO 25 TO 35 MPH.

* TIMING...10 AM TO 6 PM TODAY. THE STRONG WIND GUSTS WILL OCCUR
  BETWEEN 1 PM AND 5 PM THIS AFTERNOON.

* IMPACT...LIGHT AND MODERATE WEIGHT ITEMS SUCH AS PATIO
  FURNITURE...EMPTY TRASH CANS AND PORTABLE BASKETBALL POSTS WILL
  HAVE A TENDENCY TO BLOW OVER. HIGH PROFILE OR LIGHT WEIGHT
  VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR
  OVERPASSES AND IN CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
478 
WWUS74 KBRO 091822
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1222 PM CST SAT MAR 9 2013

...WINDY ACROSS THE LOWER RIO GRANDE VALLEY TODAY...

.A LARGE STORM SYSTEM MOVING ACROSS THE CENTRAL PORTION OF THE
COUNTRY WILL GENERATE STRONG AND GUSTY SOUTHERLY WINDS ACROSS THE
LOWER RIO GRANDE VALLEY TODAY. THESE STRONG WINDS WILL PERSIST
INTO THE AFTERNOON HOURS AND WILL THEN DECREASE AFTER SUNSET THIS
EVENING.

TXZ253>257-100000-
/O.CON.KBRO.WI.Y.0011.000000T0000Z-130310T0000Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1222 PM CST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTHEAST TO SOUTH WINDS INCREASING TO 25 TO 35 MPH.

* TIMING...10 AM TO 6 PM TODAY. THE STRONG WIND GUSTS WILL OCCUR 
  BETWEEN 1 PM AND 5 PM THIS AFTERNOON. 

* IMPACT...LIGHT AND MODERATE WEIGHT ITEMS SUCH AS PATIO 
  FURNITURE...EMPTY TRASH CANS AND PORTABLE BASKETBALL POSTS 
  WILL HAVE A TENDENCY TO BLOW OVER. HIGH PROFILE OR LIGHT 
  WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON 
  BRIDGES OR OVERPASSES AND IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
650 
WWUS74 KBRO 092002
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
202 PM CST SAT MAR 9 2013

...WINDY ACROSS THE LOWER RIO GRANDE VALLEY TODAY...

.A LARGE STORM SYSTEM MOVING ACROSS THE CENTRAL PORTION OF THE
COUNTRY WILL GENERATE STRONG AND GUSTY SOUTHERLY WINDS ACROSS THE
LOWER RIO GRANDE VALLEY TODAY. THESE STRONG WINDS WILL PERSIST
INTO THE AFTERNOON HOURS AND WILL THEN DECREASE AFTER SUNSET THIS
EVENING.

TXZ253-092115-
/O.CAN.KBRO.WI.Y.0011.000000T0000Z-130310T0000Z/
HIDALGO-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
202 PM CST SAT MAR 9 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

CONDITIONS HAVE NOT REACH CRITERIA THE LAST COUPLE OF HOURS OVER
HIDALGO COUNTY WITH SOUTHEAST WINDS REMAINING BETWEEN 20 TO 25
MPH UNDER CLEAR SKIES. THE STRONGER GRADIENT IS MAINLY IMPACTING
THE COASTAL COUNTIES...THEREFORE THE WIND ADVISORY IS CANCELLED
FOR THIS AREA.

$$

TXZ254>257-100000-
/O.CON.KBRO.WI.Y.0011.000000T0000Z-130310T0000Z/
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
202 PM CST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTHEAST TO SOUTH WINDS INCREASING TO 25 TO 35 MPH.

* TIMING...10 AM TO 6 PM TODAY. THE STRONG WIND GUSTS WILL OCCUR 
  BETWEEN 1 PM AND 5 PM THIS AFTERNOON. 

* IMPACT...LIGHT AND MODERATE WEIGHT ITEMS SUCH AS PATIO 
  FURNITURE...EMPTY TRASH CANS AND PORTABLE BASKETBALL POSTS 
  WILL HAVE A TENDENCY TO BLOW OVER. HIGH PROFILE OR LIGHT 
  WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON 
  BRIDGES OR OVERPASSES AND IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
277 
WWUS74 KBRO 092136 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
336 PM CST SAT MAR 9 2013

...STRONG WINDS LIKELY TO PERSIST UNTIL SUNSET THIS EVENING...

.A LARGE STORM SYSTEM MOVING ACROSS THE CENTRAL PORTION OF THE
COUNTRY WILL CONTINUE TO GENERATE STRONG AND GUSTY SOUTH TO
SOUTHEAST WINDS ACROSS PORTIONS OF THE RIO GRANDE VALLEY AND 
DEEP SOUTH TEXAS UNTIL SUNSET THIS EVENING.

TXZ251-100000-
/O.EXA.KBRO.WI.Y.0011.000000T0000Z-130310T0000Z/
KENEDY-
INCLUDING THE CITY OF...SARITA
336 PM CST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS...SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH.

* TIMING...UNTIL SUNSET THIS EVENING. 

* IMPACT...LIGHT AND MODERATE WEIGHT ITEMS SUCH AS PATIO 
  FURNITURE...EMPTY TRASH CANS AND PORTABLE BASKETBALL POSTS 
  WILL HAVE A TENDENCY TO BLOW OVER. HIGH PROFILE OR LIGHT 
  WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON 
  BRIDGES OR OVERPASSES AND IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

&&

$$

TXZ254>257-100000-
/O.CON.KBRO.WI.Y.0011.000000T0000Z-130310T0000Z/
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
336 PM CST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH.

* TIMING...UNTIL SUNSET THIS EVENING. 

* IMPACT...LIGHT AND MODERATE WEIGHT ITEMS SUCH AS PATIO 
  FURNITURE...EMPTY TRASH CANS AND PORTABLE BASKETBALL POSTS 
  WILL HAVE A TENDENCY TO BLOW OVER. HIGH PROFILE OR LIGHT 
  WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON 
  BRIDGES OR OVERPASSES AND IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

&&

$$
608 
WWUS74 KBRO 100028
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
628 PM CST SAT MAR 9 2013

...WINDS BEGINNING TO DIMINISH...

.SURFACE OBSERVATIONS ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH
TEXAS INDICATE THAT WINDS ARE BEGINNING TO DIMINISH...AND SHOULD
CONTINUE TO DIMINISH TO MODERATE LEVELS FOR THE OVERNIGHT HOURS. 

TXZ251-254>257-100130-
/O.EXP.KBRO.WI.Y.0011.000000T0000Z-130310T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
628 PM CST SAT MAR 9 2013

...WIND ADVISORY HAS EXPIRED...

SURFACE OBSERVATIONS INDICATE THAT WINDS ARE DIMINISHING ACROSS
THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS...AND THEREFORE THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 6 PM CST THIS EVENING.
BREEZY WINDS FROM THE SOUTHEAST OF AROUND 20 TO 25 MPH WITH GUSTS
UP TO 30 MPH ARE EXPECTED THROUGH THE NEXT HOUR OR SO...BEFORE
DIMINISHING AFTER SUNSET AND PREVAILING AT GENERALLY BETWEEN 15 
AND 25 MPH THROUGH THE OVERNIGHT HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:07 PM CST, 1 minute earlier.

Area forecast discussion, Mar 8, 2:07 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
207 PM CST FRI MAR 8 2013

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A MID LEVEL RIDGE SITUATED ACROSS THE CENTER OF THE COUNTRY GETS
SHIFTED EAST AS A CLOSED MID/UPPER LEVEL LOW CONTINUES IT TREK EAST
OVER THE DESERT SW TONIGHT AND OVER THE SOUTHERN PLAINS SATURDAY.
AT THE SURFACE AN AREA OF LOW PRESSURE MOVES EAST ACROSS THE
PLAINS WITH ITS ASSOCIATED COLD FRONT DRAPED SOUTHWESTWARD ACROSS OK
AND INTO TX.

TONIGHT THE SOUTHERLY LOW LEVEL JET WILL KEEP WINDS UP AS WELL AS
ADVECTING MOISTURE INTO THE REGION AND MAINTAINING CLOUD COVER.
OVERNIGHT LOWS WILL ONLY DROP INTO THE MID TO UPPER 60S. HIGH
PRESSURE OVER THE GULF WILL INTERACT WITH THE AREA OF LOW PRESSURE
OVER THE PLAINS AND SOUTHEASTERLY WINDS WILL INCREASE INTO THE
BREEZY AND WINDY CATEGORIES INTO SATURDAY NIGHT. WINDS WILL REACH
WIND ADVISORY CRITERIA ACROSS THE MIDDLE AND LOWER VALLEY BY MID
MORNING SATURDAY AND CONTINUE THROUGH THE EARLY EVENING HOURS...AS
SUCH A WIND ADVISORY HAS BEEN ISSUED FOR HIDALGO...CAMERON AND
WILLACY COUNTIES. AFTERNOON TEMPERATURES ARE EXPECTED TO CONTINUE A
SLOW UPWARDS MARCH WITH HIGHS IN THE MID TO UPPER 80S INLAND AND
SLIGHTLY COOLER ALONG THE COAST. DESPITE WEAK UPPER DISTURBANCES
SHIFTING NORTHEAST ACROSS SOUTHERN TEXAS THE GREATEST CHANCE FOR
RAIN REMAINS NORTH OF THE CWA. DESPITE STRONGER WINDS INCREASING THE
POTENTIAL FOR WILDFIRE GROWTH AND SPREAD RH VALUES WILL NOT ACHIEVE
CRITICAL THRESHOLDS NEEDED FOR FIRE WEATHER PRODUCTS.

.LONG TERM /SUNDAY THROUGH FRIDAY...COLD FRONT SHOULD BE MAKING
PROGRESS THROUGH THE CWA AT THE START OF THE LONG TERM. MODEL
CONSISTENCY REMAINS IN GOOD AGREEMENT WITH 12Z NAM COMING IN LINE
WITH THE 12 GFS AND 00Z ECMWF WITH AN APPROXIMATE FRONTAL PASSAGE
AT BROWNSVILLE AROUND 3 PM SUNDAY. PRESSURE GRADIENT WEAKENS
CONSIDERABLE IN ADVANCE OF THE FRONT SO WE SHOULD EXPECT MUCH LESS
WIND THEN SATURDAY IN THE MID AND LOWER VALLEY. HOWEVER DECENT
PRESSURE RISES IN WAKE OF THE FRONT TO PRODUCE A NORTH WIND SURGE
PUSHING GUSTS TO 25 MPH. TIGHT THICKNESS PACKING AND LOWERING
1000-500MB THICKNESS VALUES AND FALLING HEIGHTS TO RESULT IN
FALLING TEMPERATURES BEHIND THE FRONT. HIGH TEMPERATURES TO BE
REACHED ACROSS THE RANCH LANDS EARLY IN THE DAY THEN FALL INTO THE
60S. FARTHER SOUTH WITH THE LATER PASSAGE TEMPERATURES TO APPROACH
OR NUDGE INTO THE LOWER 80S EVEN WITH A THICK LOW CLOUD COVER.
THEN TEMPERATURES BEGIN TO TUMBLE QUICKLY BEHIND THE LATE DAY
FRONT. RAIN CHANCES REMAIN ON THE LOW SIDE BEST MOISTURE
CONVERGENCE REMAINS ALONG THE FRONT WITH BEST LIFT. INSTABILITY
WILL BE LIMITED WITH LITTLE SUNSHINE DURING THE DAY. TEMPERATURES
AND DEW POINTS STILL HIGH ENOUGH AND ELEVATED CAPE LOOKS MODEST
ENOUGH TO KEEP A LOW CHANCE OF THUNDER IN. LATER SHIFTS MIGHT HAVE
TO CUT BACK COVERAGE IF FRONT MOVES FASTER.

BASE OF THE UPPER TROUGH HANGS TO OUR SOUTHWEST KEEPING CLOUDS IN
THROUGH SUNDAY NIGHT INTO MONDAY. LOW LEVELS DRY OUT SO CEILINGS
SHOULD STEADILY RISE. THE MOSTLY CLOUDY TO OVERCAST CONDITIONS TO
KEEP TEMPERATURES FROM FALLING TO MUCH SUNDAY NIGHT. THE REST OF
THE WEEK LOOK BENIGN. THE SOUTHWESTERN TROUGH SLOWLY DAMPENS OUT
BUT STILL LINGERS WITH BROAD UPPER RIDGE BUILDING INTO THE PACIFIC
NORTHWEST AND INTERMOUNTAIN WEST. THIS SHOULD KEEP OUR WEATHER
QUIET AND RATHER PLEASANT. COOL NIGHTS AND MILD DAYS SHOULD BE THE
NORM.

&&

.MARINE...TONIGHT THROUGH SATURDAY NIGHT...LOW PRESSURE DEEPENING
ACROSS THE SOUTHERN PLAINS AND EXTENDING SOUTH INTO TEXAS WILL
INTERACT WITH HIGHER PRESSURE OVER THE GULF RESULTING IN ELEVATED
SOUTHEAST WINDS AND BUILDING SEAS TONIGHT THROUGH SATURDAY NIGHT.
WINDS HAVE BEEN SLOW TO INCREASE SO FAR TODAY BUT EXPECT GRADIENT
TO STRENGTHEN FOR TONIGHT AND TOMORROW. SMALL CRAFT ADVISORY IS IN
EFFECT FOR THE GULF WATERS THROUGH TOMORROW AND ELEVATED WINDS AND
SEAS ARE EXPECTED TO PERSIST THROUGH THE PERIOD. CONDITIONS WILL
IMPROVE BRIEFLY ON THE BAY TONIGHT AND MAY RESULT IN THE SMALL
CRAFT ADVISORY BEING DROPPED THIS EVENING BUT SMALL CRAFT ADVISORY
CONDITIONS RETURN ONCE AGAIN ON SATURDAY MORNING.

SUNDAY THROUGH WEDNESDAY...SMALL CRAFT ADVISORIES WILL LIKELY BE
IN EFFECT BUT WINDS AND SEAS TO BE ON A TEMPORARY DECREASE IN
ADVANCE OF A COLD FRONT. THIS FRONT TO MOVE THROUGH THE NORTHERN
COASTAL WATERS EARLY AFTERNOON REACHING AREAS SOUTH OF PORT
MANSFIELD AFTER 3 PM. NORTH WINDS TO INCREASE RAPIDLY WITH GUSTS
NEAR GALE FORCE IN WAKE OF THE FRONT. THE STRONG NORTH WINDS TO
PERSIST WELL INTO MONDAY MORNING BEFORE A SLOW DECREASE. SEAS TO
RAPIDLY BUILD WITH THE NORTH WINDS REACHING 10 FEET SUNDAY NIGHT.
NOT EXPECTING GALE WARNINGS BUT LATER SHIFTS MIGHT NEED TO
MONITOR. WINDS CONTINUE TO DIMINISH TUESDAY REMAINING NORTH BUT
BEGINNING TO VEER EAST WEDNESDAY WITH MUCH IMPROVED MARINE CONDITIONS
THE REST OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  78  69  78 /  10  10  10  30
BROWNSVILLE          68  80  69  82 /  20  10  10  30
HARLINGEN            68  82  68  82 /  10  10  10  30
MCALLEN              69  85  69  84 /  10  10  10  20
RIO GRANDE CITY      69  88  68  82 /  10  10  10  20
SOUTH PADRE ISLAND   69  72  69  76 /  10  10  10  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM TO 6 PM CST SATURDAY FOR TXZ253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CST THIS EVENING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY FOR WINDS FROM 9 AM TO 6 PM CST SATURDAY
     FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST SATURDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

58/59
Hazardous weather outlook, Mar 8, 3:59 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 AM CST FRI MAR 8 2013

TXZ248>250-252>255-091000-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
359 AM CST FRI MAR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR MONDAY IN THE WAKE OF
A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-091000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
359 AM CST FRI MAR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL TODAY FOR THE LOWER
TEXAS COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THIS WEEKEND
THROUGH EARLY NEXT WEEK. GALE FORCE GUSTS WILL BE POSSIBLE SUNDAY
NIGHT ON THE GULF IN THE WAKE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ251-256-257-091000-
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
359 AM CST FRI MAR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ELEVATED RISK OF RIP CURRENTS THROUGH TUESDAY.

CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR MONDAY IN THE WAKE OF A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:11 AM CSTSmall Craft AdvisoryBRO4 days
Mar 8, 2:11 AM CSTSmall Craft Advisory for WindsBRO13 hr
Mar 8, 3:20 PM CSTSmall Craft Advisory for WindsBRO53 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.